Annales Henri Poincaré

, Volume 19, Issue 5, pp 1439–1463 | Cite as

Interpolation Inequalities and Spectral Estimates for Magnetic Operators

  • Jean Dolbeault
  • Maria J. Esteban
  • Ari Laptev
  • Michael Loss
Article
  • 13 Downloads

Abstract

We prove magnetic interpolation inequalities and Keller–Lieb–Thirring estimates for the principal eigenvalue of magnetic Schrödinger operators. We establish explicit upper and lower bounds for the best constants and show by numerical methods that our theoretical estimates are accurate.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Balabane, M., Dolbeault, J., Ounaies, H.: Nodal solutions for a sublinear elliptic equation. Nonlinear Anal. 52, 219–237 (2003)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Bonheure, D., Nys, M., Van Schaftingen, J.: Properties of groundstates of nonlinear Schrödinger equations under a weak constant magnetic field. ArXiv e-prints (2016)Google Scholar
  3. 3.
    Carlen, E.A.: Superadditivity of Fisher’s information and logarithmic Sobolev inequalities. J. Funct. Anal. 101, 194–211 (1991)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Cortázar, C., Elgueta, M., Felmer, P.: Symmetry in an elliptic problem and the blow-up set of a quasilinear heat equation. Commun. Partial Differ. Equ. 21, 507–520 (1996)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Cortázar, C., Elgueta, M., Felmer, P.: Uniqueness of positive solutions of \(\Delta u+f(u)=0\) in \({{\mathbb{R}}}^N, N\ge 3\). Arch. Rational Mech. Anal. 142, 127–141 (1998)ADSMathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Dolbeault, J., Esteban, M.J., Laptev, A.: Spectral estimates on the sphere. Anal. PDE 7, 435–460 (2014)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Dolbeault, J., Esteban, M.J., Laptev, A., Loss, M.: Spectral properties of Schrödinger operators on compact manifolds: rigidity, flows, interpolation and spectral estimates. Comptes Rendus Mathématique 351, 437–440 (2013)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Dolbeault, J., Esteban, M.J., Loss, M.: Rigidity versus symmetry breaking via nonlinear flows on cylinders and Euclidean spaces. Invent. Math. 206, 397–440 (2016)ADSMathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Dolbeault, J., Felmer, P., Loss, M., Paturel, E.: Lieb–Thirring type inequalities and Gagliardo–Nirenberg inequalities for systems. J. Funct. Anal. 238, 193–220 (2006)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Dolbeault, J., Laptev, A., Loss, M.: Lieb–Thirring inequalities with improved constants. J. Eur. Math. Soc. (JEMS) 10, 1121–1126 (2008)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Dolbeault, J., Toscani, G.: Stability results for logarithmic Sobolev and Gagliardo–Nirenberg inequalities. Int. Math. Res. Not. IMRN 2016, 473–498 (2016)MathSciNetMATHGoogle Scholar
  12. 12.
    Esteban, M.J., Lions, P.L.: Stationary solutions of nonlinear Schrödinger equations with an external magnetic field. In: Li, Y.Y. (ed.) Partial Differential Equations and the Calculus. Progr. Nonlinear Differential Equations Appl., vol. I, pp. 401–449. Birkhäuser, Boston (1989)Google Scholar
  13. 13.
    Federbush, P.: Partially alternate derivation of a result of Nelson. J. Math. Phys. 10, 50–52 (1969)ADSCrossRefMATHGoogle Scholar
  14. 14.
    Gross, L.: Logarithmic Sobolev inequalities. Am. J. Math. 97, 1061–1083 (1975)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Hirose, M., Ohta, M.: Uniqueness of positive solutions to scalar field equations with harmonic potential. Funkcial. Ekvac. 50, 67–100 (2007)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Keller, J.B.: Lower bounds and isoperimetric inequalities for eigenvalues of the Schrödinger equation. J. Math. Phys. 2, 262–266 (1961)ADSCrossRefMATHGoogle Scholar
  17. 17.
    Kurata, K.: Existence and semi-classical limit of the least energy solution to a nonlinear Schrödinger equation with electromagnetic fields. Nonlinear Anal. 41, 763–778 (2000)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Laptev, A., Weidl, T.: Hardy inequalities for magnetic Dirichlet forms. In: Demuth, M., Exner, J., Neidhardt, H. (eds.) Mathematical Results in Quantum Mechanics (Prague, 1998). Operator Theory: Advances and Applications, vol. 108, pp. 299–305. Birkhäuser, Basel (1999)CrossRefGoogle Scholar
  19. 19.
    Lieb, E., Thirring, W.: Inequalities for the moments of the eigenvalues of the Schrödinger Hamiltonian and their relation to Sobolev inequalities. In: Lieb, E., Simon, B., Wightman, A. (eds.) Essays in Honor of Valentine Bargmann, pp. 269–303. Princeton University Press, Princeton (1976)Google Scholar
  20. 20.
    Loss, M., Thaller, B.: Optimal heat kernel estimates for Schrödinger operators with magnetic fields in two dimensions. Commun. Math. Phys. 186, 95–107 (1997)ADSCrossRefMATHGoogle Scholar
  21. 21.
    Pucci, P., Serrin, J., Zou, H.: A strong maximum principle and a compact support principle for singular elliptic inequalities. J. Math. Pures Appl. 9(78), 769–789 (1999)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Shioji, N., Watanabe, K.: Uniqueness and nondegeneracy of positive radial solutions of \({ div}(\rho \nabla u)+\rho (-gu+hu^p)=0\). Calc. Var. Partial Differ. Equ. 55, 32–42 (2016)CrossRefMATHGoogle Scholar
  23. 23.
    Stam, A.J.: Some inequalities satisfied by the quantities of information of Fisher and Shannon. Inf. Control 2, 101–112 (1959)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Toscani, G.: Rényi entropies and nonlinear diffusion equations. Acta Appl. Math. 132, 595–604 (2014)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Villani, C.: Entropy Production and Convergence to Equilibrium, pp. 1–70. Springer, Berlin, Heidelberg (2008)MATHGoogle Scholar
  26. 26.
    Weissler, F.B.: Logarithmic Sobolev inequalities for the heat-diffusion semigroup. Trans. Am. Math. Soc. 237, 255–269 (1978)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  • Jean Dolbeault
    • 1
  • Maria J. Esteban
    • 1
  • Ari Laptev
    • 2
    • 3
  • Michael Loss
    • 4
  1. 1.CEREMADE (CNRS UMR no 7534)PSL Research University, Université Paris-DauphineParis 16France
  2. 2.Department of MathematicsImperial College LondonLondonUK
  3. 3.Department of MathematicsSiberian Federal UniversityKrasnoyarskRussia
  4. 4.School of Mathematics, Skiles BuildingGeorgia Institute of TechnologyAtlantaUSA

Personalised recommendations